Central Anticholinergic Syndrome due to Hypoxia-Induced Bradycardia in a Child with Difficult Intubation Undergoing Complete Dental Restoration: A Case Report.

  • Mohamad Gharavifard Associate Professor, Department of Anesthesia, School of Medicine, Mashhad University of Medical Sciences, Mashhad, Iran.
  • Majid Razavi Assistant Professor, Department of Anesthesia, School of Medicine, Mashhad University of Medical Sciences, Mashhad, Iran.
  • Mehdi Ghandehari Motlagh Associate Professor, Dental Research Center Dentistry Research Institute, Department of Pediatric Dentistry, School of Dentistry, Tehran University of Medical Sciences, Tehran, Iran.
  • Mohsen Ziyaeifard Assistant Professor, Department of Anesthesia, School of Medicine, Iran University of Medical Sciences, Tehran, Iran.
Keywords: Atropine, Pediatric, Bradycardia, Central anticholinergic syndrome, Hypoxia

Abstract

Central anticholinergic syndrome (CAS) following general anesthesia (GA) is a well known syndrome in children and adults. Many cases of CAS have been previously reported in the literature. However, there are only two reports of post resuscitation CAS after administration of small doses of atropine. Hereby, we report a case of CAS in a child undergoing complete dental restoration under GA after receiving a small dose of atropine to reverse hypoxia induced bradycardia. Intraoperative events such as hypoxia or cardiac arrest may play a role as triggers for CAS. However, we cannot establish a causal relationship between the occurrence of CAS and such critical events.
How to Cite
1.
Gharavifard M, Razavi M, Ghandehari Motlagh M, Ziyaeifard M. Central Anticholinergic Syndrome due to Hypoxia-Induced Bradycardia in a Child with Difficult Intubation Undergoing Complete Dental Restoration: A Case Report. Front Dent. 11(5):610-.
Section
Articles